Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 10, 2011, 4:07 PM MST for Cochise County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 4:07 PM MST (23:07 UTC)
- Expired
- Aug 10, 2011, 4:44 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WUUS55 KTWC 102307 SVRTWC AZC003-110000- /O.NEW.KTWC.SV.W.0076.110810T2307Z-110811T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 407 PM MST WED AUG 10 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 500 PM MST * AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEARCE-SUNSITES...OR 26 MILES SOUTH OF WILLCOX...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNIZONA PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3195 10964 3171 10969 3176 10999 3197 10989 TIME...MOT...LOC 2307Z 277DEG 11KT 3187 10980 $$ SHOEMAKER
1 follow-up statement
040 WWUS55 KTWC 102344 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 444 PM MST WED AUG 10 2011 AZC003-102354- /O.CAN.KTWC.SV.W.0076.000000T0000Z-110811T0000Z/ COCHISE AZ- 444 PM MST WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY IS CANCELLED... LAT...LON 3195 10964 3171 10969 3176 10999 3197 10989 TIME...MOT...LOC 2344Z 277DEG 11KT 3186 10967 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:15 PM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 10, 2:15 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST WED AUG 10 2011 .SYNOPSIS...A WEAK MID LEVEL DISTURBANCE IN COMBINATION WITH AMPLE MOISTURE WILL BRING SCATTERED THUNDERSTORMS TO SOUTHEAST ARIZONA THROUGH THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGER THUNDERSTORMS. THE DISTURBANCE WILL THEN MOVE NORTH OF THE AREA FRIDAY. ALTHOUGH RAINFALL CHANCES WILL LESSEN SOMEWHAT...THERE WILL STILL BE SUFFICIENT MOISTURE FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY FROM TUCSON EASTWARD THIS WEEKEND AND EARLY NEXT WEEK. DAYTIME TEMPERATURES WILL REMAIN SEASONABLE. && .DISCUSSION...10/12Z GFS/ECMWF WERE SIMILAR WITH REGARD TO DEPICTING MID-LEVEL CYCLONIC CIRCULATION SYSTEM TO MOVE VERY SLOWLY NWD ACROSS NRN SONORA AND SE AZ TONIGHT THROUGH THUR EVENING. THIS SYSTEM IN COMBINATION WITH AMPLE MOISTURE WILL JUSTIFY INCREASED-POPS STARTING TONIGHT AND CONTINUING THUR ACROSS MUCH OF THE AREA. GIVEN THE PROXIMITY OF THIS SYSTEM...BELIEVE THAT AT LEAST A SLIGHT CHANCE OF SHOWERS/TSTMS IS ALSO WARRANTED AFTER MIDNIGHT. AT ANY RATE AND IN GENERAL...HAVE OPTED FOR CHANCE-CATEGORY POPS FROM TUCSON EWD/SWD THIS EVENING AND AGAIN THUR AND THUR EVENING. WILL OPT FOR A SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS WRN PIMA COUNTY THIS PERIOD. PRECIP CHANCES TO LESSEN INTO THE SLIGHT CHANCE CATEGORY LATE THUR NIGHT. FRI...DEEPER MOISTURE IS PROGGED TO MOVE NORTH OF THIS FORECAST AREA AS MID-LEVEL SYSTEM MOVES NWD. CHANCE-CATEGORY POPS ACROSS THE HIGHER TERRAIN EAST OF TUCSON WITH A SLIGHT CHANCE OF SHOWERS/TSTMS ELSEWHERE. SAT...GFS PROGS MID-LEVEL DRYING TO OCCUR ACROSS MUCH OF SE AZ WITH UPPER HIGH WITH UPPER HIGH TO BE CENTERED OVER ERN NEW MEXICO. POPS SHOULD BE SIMILAR TO FRI...WITH CHANCE-CATEGORY POPS ACROSS HIGHER TERRAIN EAST OF TUCSON AND A SLIGHT CHANCE OF SHOWERS/TSTMS ELSEWHERE. SUN-MON...DEEPER MOISTURE OVER SWRN NEW MEXICO EARLY SUN PROGGED TO ADVECT WWD BY MON. PERHAPS MARKEDLY DRIER CONDITIONS ELSEWHERE ACROSS AZ EARLY NEXT WEEK. AT ANY RATE...WILL HAVE CHANCE-CATEGORY POPS ACROSS ERN SECTIONS WITH SLIGHT CHANCE OF MAINLY AFTERNOON/ EVENING SHOWERS/TSTMS FOR THE TUCSON METRO AREA. SINGLE DIGIT POPS WARRANTED FOR WRN PIMA COUNTY. TUE-WED...UPPER HIGH TO REMAIN CENTERED JUST EAST OF THIS FORECAST AREA OVER NEW MEXICO. MEANWHILE...TROUGH TO AMPLIFY JUST OFF THE WEST COAST. AT THIS TIME AM NOT CONVINCED THAT WLY FLOW ALOFT WILL SHUNT DEEPER MOISTURE EAST OF THIS FORECAST AS THE GFS DEPICTS... ESPECIALLY BY NEXT WED. SO...FOR NOW WILL CONTINUE WITH CHANCE- CATEGORY POPS FOR NRN GREENLEE/GRAHAM/COCHISE/SANTA CRUZ COUNTIES...AND A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS FROM TUCSON WWD/NWWD. HIGH TEMPS THUR TO BE NEARLY 3-6 DEGS F OR SO BELOW NORMAL. THEREAFTER...EXPECT A DEGREE-OR-TWO OF DAILY WARMING STARTING FRI AND CONTINUING INTO EARLY NEXT WEEK. && .AVIATION...ISOLD-SCT TSRA/SHRA ACROSS SE AZ THRU 00Z FRIDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO 40-45 KTS WITH THE STRONGER TSRA. OTHERWISE...SCT-BKN CLOUDS WITH BASES GENERALLY AT 7-11K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS THRU THURSDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 10, 9:31 AM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 931 AM MST WED AUG 10 2011 AZZ503-504-507>515-110615- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 931 AM MST WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. ALSO...WIND GUSTS OF 40 TO 50 MPH MAY OCCUR WITH THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS. ALSO...EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-506-110615- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 931 AM MST WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO VERY SLOW MOVEMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY THROUGH TUESDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAIN AS WELL AS GUST WINDS OVER 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 10, 2:13 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST WED AUG 10 2011 AZZ508-512-102145- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 213 PM MST WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COCHISE COUNTY UNTIL 245 PM MST... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF WILLCOX...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE PAGE RANCH ROAD AND MAINLY RURAL AREAS OF NORTHERN COCHISE COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3236 10955 3222 10952 3220 10976 3232 10982 TIME...MOT...LOC 2111Z 264DEG 6KT 3228 10971 KD
Special weather statement, Aug 10, 3:05 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 305 PM MST WED AUG 10 2011 AZZ508-512-102230- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 305 PM MST WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCHISE COUNTY UNTIL 330 PM MST... AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BOWIE...OR 26 MILES EAST OF WILLCOX...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE SAN SIMON AND INTERSTATE 10 WEST OF SAN SIMON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3238 10914 3216 10914 3216 10955 3233 10956 TIME...MOT...LOC 2204Z 267DEG 9KT 3226 10938 KD
Special weather statement, Aug 10, 3:28 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 328 PM MST WED AUG 10 2011 AZZ508-513-102300- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 328 PM MST WED AUG 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 400 PM MST... AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF WILLCOX...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WHICH COULD PRODUCE POOR VISIBILITIES AND PONDING OF WATER ON ROADWAYS. AREAS AFFECTED BY THIS STORM INCLUDE HIGHWAY 191 AND PEARCE-SUNSITES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3195 10974 3188 10996 3212 11004 3223 10986 TIME...MOT...LOC 2227Z 343DEG 7KT 3202 10989 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:59 AM MST | Areal Flood Advisory | TWC | Pima | 91 min |
| Aug 10, 2:13 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Aug 10, 2:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 94 min |
| Aug 10, 2:38 PM MST | Areal Flood Advisory | TWC | Cochise | 82 min |
| Aug 10, 2:43 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Aug 10, 3:05 PM MST | Special Weather Statement | TWC | 25 min | |
| Aug 10, 3:28 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.